# SDR 2024FA0000774

- Difficulty date: March 13, 2024
- Submitted: October 16, 2024
- Operation: General aviation
- Aircraft: N278AG
- Make and model: Piper PA-44-180
- Aircraft serial: 4496506
- Aircraft time: 1,288 hours
- Engine: Lyc O360A1H6
- Engine time: 1,288 hours
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: 86299008
- Condition: Cracked
- Location: Right Engine
- Part time: 1,288 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

R/H ENGINE DOES NOT DEVELOP FULL POWER.  REMOVED DISASSEMBLED AND INSPECTED R/H AND L/H MAGNETOS PN: 4330, SN: 19121021 AND PN: 4330, SN: 19110026. FOUND POINTS AND ROTORS IN BOTH L/H AND R/H MAGNETOS TO HAVE EXCESSIVE WEAR AND SIGNS OF ARCING. INSTALLED NEW L/H AND R/H MAGNETOS PN: 4330, SN: 22070725, PN: 4330, SN: 22070723. PERFORMED MAGNETO TO ENGINE TIMING. PERFORMED GROUND RUN MAGNETO DROP CHECKS, NO DEFECTS NOTED. PERFORMED FULL STATIC RPM CHECK AND RPM IS STILL 150 RPM LOW. PERFORMED R/H ENGINE CYLINDER COMPRESSION CHECK, COMPRESSIONS AS FOLLOW #1 78/80 #2 75/80 #3 78/80 #4 78/80, NO DEFECTS NOTED. TESTED IGNITION LEADS, NO DEFECTS NOTED. REMOVED AND TESTED SPARK PLUGS, NO DEFECTS NOTED. RE-INSTALLED SPARK PLUGS AND IGNITION LEADS. REMOVED AND INSPECTED R/H ENGINE DRIVEN FUEL PUMP, NO DEFECTS NOTED. RE-INSTALLED R/H ENGINE DRIVEN FUEL PUMP WITH NEW GASKET PN: SL60096. REMOVED AND INSPECTED R/H ENGINE CARBURETOR AND AIRBOX, NO DEFECTS NOTED. RE-INSTALLED CARBURETOR AND AIRBOX WITH NEW GASKET PN: 77154. REMOVED INSPECTED R/H ENGINE FORWARD EXHAUST ASSEMBLY AND FOUND INTERIOR BAFFLES BROKEN. REMOVED AND REPLACED FORWARD EXHAUST MUFFLER WITH NEW PN: A86299-008 REINSTALLED USING P/N:77611 EXHAUST GASKET (X2). RE-INSTALLED R/H ENGINE FORWARD EXHAUST ASSEMBLIES. PERFORMED ENGINE GROUND RUN AND FULL STATIC RPM CHECK, NO DEFECTS NOTED. R/H ENGINE DEVELOPS FULL STATIC POWER, R/H ENGINE OPERATION FOUND TO BE SATISFACTORY AT THIS TIME. ALL WORK ACCOMPLISHED IAW PIPER PA 44-180 MM CHAPTER'S 71, 73, 74, AND 78.
